Alert archive / California / Freeze Warnings in 2011
Freeze Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Feb 25, 2011, 3:10 AM PST for Marin County, Napa County, Sonoma County, California. It took effect at Feb 26, 2011, 1:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 3:10 AM PST (11:10 UTC)
- In effect from
- Feb 26, 2011, 1:00 AM PST
- Expired
- Feb 26, 2011, 8:00 AM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS76 KMTR 251110 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 310 AM PST FRI FEB 25 2011 ...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY FRIDAY NIGHT INTO SATURDAY MORNING... .A VERY COLD AIR MASS WILL MOVE INTO THE NORTH BAY VALLEYS FRIDAY NIGHT. THIS WILL COMBINE WITH CLEARING SKIES AND LIGHTER WINDS TO PRODUCE VERY COLD OVERNIGHT TEMPERATURES. CAZ506-252000- /O.UPG.KMTR.FZ.A.0001.110226T0900Z-110226T1600Z/ /O.NEW.KMTR.FZ.W.0001.110226T0900Z-110226T1600Z/ NORTH BAY INTERIOR VALLEYS- 310 AM PST FRI FEB 25 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY EARLY SATURDAY MORNING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY THE MIDDLE OF THE MORNING. * IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY MORNING OR ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN ACCORDINGLY. ANY EXPOSED PIPES RUN THE RISK OF BURSTING. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY IMPACTED BY COLDER CONDITIONS. RESIDENTS SHOULD MAKE SURE THAT ALL EXPOSED PIPES ARE PROPERLY INSULATED TO MINIMIZE THE RISK OF THEM BURSTING. && $$ STROBIN
4 follow-up statements
346 WWUS76 KMTR 252014 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1214 PM PST FRI FEB 25 2011 ...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT INTO SATURDAY MORNING... .A VERY COLD AIR MASS WILL MOVE INTO THE NORTH BAY VALLEYS TONIGHT. THIS WILL COMBINE WITH CLEARING SKIES AND LIGHTER WINDS TO PRODUCE VERY COLD OVERNIGHT TEMPERATURES. CAZ506-260415- /O.CON.KMTR.FZ.W.0001.110226T0900Z-110226T1600Z/ NORTH BAY INTERIOR VALLEYS- 1214 PM PST FRI FEB 25 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY FOR THE NORTH BAY INTERIOR VALLEYS. * TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY EARLY SATURDAY MORNING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY THE MIDDLE OF THE MORNING. * IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY MORNING OR ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN ACCORDINGLY. ANY EXPOSED PIPES RUN THE RISK OF BURSTING. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY IMPACTED BY COLDER CONDITIONS. RESIDENTS SHOULD MAKE SURE THAT ALL EXPOSED PIPES ARE PROPERLY INSULATED TO MINIMIZE THE RISK OF THEM BURSTING. && $$
257 WWUS76 KMTR 252348 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 348 PM PST FRI FEB 25 2011 ...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT INTO SATURDAY MORNING... .A VERY COLD AIR MASS WAS MOVING INTO THE NORTH BAY ON FRIDAY AFTERNOON. COLD AIR WILL CONTINUE TO FILTER INTO THE AREA OVERNIGHT. THIS COLD AIR MASS COMBINED WITH CLEARING SKIES AND LIGHTER WINDS WILL PRODUCE FREEZING TEMPERATURES LATE FRIDAY NIGHT AND SATURDAY MORNING. CAZ506-261600- /O.CON.KMTR.FZ.W.0001.110226T0900Z-110226T1600Z/ NORTH BAY INTERIOR VALLEYS- 348 PM PST FRI FEB 25 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SATURDAY FOR THE NORTH BAY VALLEYS. * TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY EARLY SATURDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES AT OR BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY MID MORNING ON SATURDAY. * IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY MORNING OR ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS. * OUTLOOK: ANOTHER COLD NIGHT IS EXPECTED ON SATURDAY NIGHT. ANOTHER FREEZE WARNING MAY BE NEEDED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY IMPACTED BY COLDER CONDITIONS. && $$ DYKEMA
356 WWUS76 KMTR 261340 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 540 AM PST SAT FEB 26 2011 ...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT INTO SATURDAY MORNING... .A VERY COLD AIR MASS HAS MOVED INTO THE AREA.THIS COLD AIR MASS COMBINED WITH CLEARING SKIES AND LIGHTER WINDS WILL PRODUCE FREEZING TEMPERATURES EARLY THIS MORNING IN THE NORTH BAY VALLEYS. FREEZING TEMPERATURES ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING IN THE VALLEYS OF THE NORTH BAY...THE EAST BAY VALLEYS...AND THE SALINAS VALLEY. CAZ506-262000- /O.NEW.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/ /O.CON.KMTR.FZ.W.0001.000000T0000Z-110226T1600Z/ NORTH BAY INTERIOR VALLEYS- 540 AM PST SAT FEB 26 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY EARLY SATURDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES AT OR BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY MID MORNING ON SATURDAY. TEMPERATURES WILL ONCE AGAIN DROP INTO THE 20S LATE SATURDAY NIGHT AND SUNDAY MORNING. * IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SATURDAY MORNING OR SUNDAY MORNING AND ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY IMPACTED BY COLDER CONDITIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ507-510-516-528-262000- /O.NEW.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/ NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 540 AM PST SAT FEB 26 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY. * TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY EARLY SUNDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES AT OR BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY MID MORNING ON SUNDAY. * IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SUNDAY MORNING AND ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY IMPACTED BY COLDER CONDITIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MHS
120 WWUS76 KMTR 261556 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 756 AM PST SAT FEB 26 2011 ...COLD TEMPERATURES EXPECTED OVER THE NORTH BAY TONIGHT INTO SATURDAY MORNING... .A VERY COLD AIR MASS HAS MOVED INTO THE AREA. FREEZING TEMPERATURES ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING IN THE VALLEYS OF THE NORTH BAY...THE EAST BAY VALLEYS...AND THE SALINAS VALLEY. CAZ506-270400- /O.EXP.KMTR.FZ.W.0001.000000T0000Z-110226T1600Z/ /O.CON.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/ NORTH BAY INTERIOR VALLEYS- 756 AM PST SAT FEB 26 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY. * TIMING: TEMPERATURES WILL DROP THE 20S LATE SATURDAY NIGHT AND SUNDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY MID MORNING ON SUNDAY. * IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SUNDAY MORNING AND ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY IMPACTED BY COLDER CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ507-510-516-528-270400- /O.CON.KMTR.FZ.W.0002.110227T0900Z-110227T1600Z/ NORTH BAY MOUNTAINS-EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 756 AM PST SAT FEB 26 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY. * TIMING: TEMPERATURES WILL DROP INTO THE MID 20S TO AROUND 30 BY EARLY SUNDAY MORNING. EXPECT SEVERAL HOURS OF TEMPERATURES AT OR BELOW FREEZING. TEMPERATURES WILL RECOVER INTO THE MID 30S BY MID MORNING ON SUNDAY. * IMPACTS: PERSONS WHO ARE PLANNING ON BEING OUTDOORS SUNDAY MORNING AND ARE SUSCEPTIBLE TO COLD CONDITIONS SHOULD PLAN ACCORDINGLY. PLANTS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE COVERED OR TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PERSONS SHOULD MAKE SURE THEIR HEATING SYSTEMS ARE WORKING PROPERLY AND CHECK ON ELDERLY NEIGHBORS OR THOSE WHO ARE GREATLY IMPACTED BY COLDER CONDITIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Feb 24, 9:57 PM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 24, 9:57 PM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
957 PM PST THU FEB 24 2011
...COLD WINTER STORM TO IMPACT OUR AREA BEGINNING TONIGHT...
...VERY COLD TEMPERATURES EXPECTED BOTH EARLY SATURDAY MORNING AND
SUNDAY MORNING...
.DISCUSSION...AS OF 8:31 PM PST THURSDAY...RAIN HAS SPREAD AS FAR
SOUTH AS THE MONTEREY BAY WITH 6-HOURLY RAINFALL AMOUNTS RANGING
FROM A FEW HUNDREDTHS IN SANTA CLARA COUNTY TO NEARLY A HALF INCH IN
SAN MATEO COUNTY. THIS PRECIP IS ASSOCIATED WITH THE LEADING EDGE OF
THE SYSTEM...AS THE COLD CORE UPPER LOW CENTER IS NOW LOCATED ABOUT
280 MILES WEST OF PORTLAND...AND IT IS MOVING SOUTH. THE MAIN
PRECIPITATION BAND IS FORECAST TO MOVE ACROSS THE NORTH BAY TONIGHT
AND REACH THE BAY AREA BY MORNING...AND SPREAD SOUTH THROUGH THE
REST OF THE CWA DURING THE MORNING. THE COLD AIR IS BEHIND THE
FRONT...AND AS THIS COLD AIR ALOFT MIXES DOWN...SNOW LEVELS WILL
FALL. THEY ARE FORECAST TO FALL DOWN TO 1000 TO 1500 FEET IN THE
NORTHBAY MOUNTAINS OVERNIGHT...AND LOWER TO NEAR SEA LEVEL BY
TOMORROW NIGHT AND SATURDAY MORNING. THE QUESTION REMAINS...HOW MUCH
MOISTURE WILL BE LEFT BY THE TIME THE COLD AIR SETS IN. ALTHOUGH THE
BULK OF THE MOISTURE IS EXPECTED TO OCCUR DURING THE EARLY PART OF
THE SYSTEM...ENOUGH FOR SMALL AMOUNTS OF SNOW AT LOW ELEVATIONS IS
POSSIBLE...EVEN SAN FRANCISCO.
A WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE NORTH BAY
MOUNTAINS TONIGHT THROUGH 4 PM FRIDAY...AND FOR THE SANTA CRUZ...EAST
BAY MOUNTAINS AND SANTA LUCIAS BEGINNING FRIDAY AFTERNOON THROUGH
SATURDAY MORNING.
THE COLD AIR WILL REMAIN IN PLACE AFTER THIS STORM SYSTEM MOVES
THROUGH. THIS WILL CAUSE FREEZING OR SUB-FREEZING TEMPERATURES
FRIDAY NIGHT IN THE NORTH BAY AND AGAIN SATURDAY NIGHT ACROSS MANY
AREAS IN OUR CWA. A FREEZE WATCH IS IN EFFECT FOR THE NORTH BAY
VALLEYS FOR FRIDAY NIGHT...AND THIS WILL LIKELY NEED TO BE EXPANDED
TO INCLUDE MORE AREAS FOR SATURDAY NIGHT.
SUNDAY AND MONDAY NOW LOOK DRY WITH A BIT OF A WARMING TREND. THE
LATEST RUN OF THE GFS KEEPS DRY CONDITIONS THROUGH TUESDAY AS WELL
BEFORE THE NEXT SYSTEM SPREADS RAIN ACROSS THE CWA ON WEDNESDAY.
&&
.AVIATION...AS OF 9:55 PM THURSDAY...CIGS WILL LOWER AND RAIN WILL
INCREASE OVERNIGHT AS A COLD WEATHER SYSTEM APPROACHES FROM THE
NORTH. SOUTHERLY WINDS WILL INCREASE THROUGH THE NIGHT AHEAD OF THE
FRONTAL PASSAGE THEN VEER TO THE WEST ON FRIDAY MORNING AFTER FRONTAL
PASSAGE. CEILINGS AND WIND DIRECTION ARE DEPENDENT ON THE TIMING OF
THE FRONT. CONFIDENCE IS MODERATE ON TIMING. CIGS WILL BREAK UP ON
FRIDAY AFTERNOON AND POST-FRONTAL SHOWER ACTIVITY WILL MOSTLY END BY
LATE IN THE DAY.
VICINITY OF KSFO...MVFR CIGS WILL CONTINUE THROUGH MIDDAY FRIDAY
ALONG WITH PERIODS OF RAIN. SOUTHERLY WINDS WILL STRENGTHEN TONIGHT
AHEAD OF THE FRONT BEFORE VEERING TO THE SOUTHWEST BY MID MORNING
FRIDAY...AND THEN TO THE WEST BY EARLY FRIDAY AFTERNOON. WIND SPEEDS
WILL GENERALLY BE AROUND 15 KNOTS LATE TONIGHT AND FRIDAY MORNING...
AND UP TO 20 KNOTS ON FRIDAY AFTERNOON WITH HIGHER GUSTS. CONDITIONS
WILL IMPROVE FRIDAY AFTERNOON WITH CIGS BREAKING UP AND POST-FRONTAL
SHOWER ACTIVITY TAPERING OFF.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CIGS ARE EXPECTED THROUGH LATE
EVENING...LOWERING TO MVFR CIGS OVERNIGHT AS PRECIPITATION INCREASES.
SOUTHERLY WINDS WILL INCREASE LATE TONIGHT AND FRIDAY MORNING. CIGS
WILL BREAK UP...WINDS WILL VEER TO THE SOUTHWEST...AND PRECIP WILL
TURN SHOWERY BY EARLY FRIDAY AFTERNOON AFTER FRONTAL PASSAGE.
&&
.CLIMATE...HERE ARE RECORD LOW TEMPERATURES FOR SELECTED LOCATIONS
FOR FEBRUARY 26TH (SATURDAY) AND FEBRUARY 27TH (SUNDAY)
SAN FRANCISCO BAY AREA
.LOCATION...................FEB 26........FEB 27
SANTA ROSA................21/1913.......24/1962
SAN RAFAEL................32/1996.......29/1962
NAPA......................30/1945.......29/1942
SAN FRANCISCO.............37/1962.......38/1962
KSFO......................36/1971.......32/1951
OAKLAND...................38/1987.......39/2007
KOAK......................34/1962.......31/1962
RICHMOND..................35/1962.......34/1962
LIVERMORE.................26/1987.......25/1962
SAN JOSE..................33/1897.......28/1893
GILROY....................29/1971.......24/1962
MONTEREY BAY AREA
.LOCATION...................FEB 26........FEB 27
MONTEREY..................34/1971.......27/1962
SANTA CRUZ................30/1964.......25/1962
SALINAS...................28/1971.......25/1962
KSNS......................28/1935.......29/1962
KING CITY.................25/1964.......23/1962
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...WINTER WEATHER ADV NORTH BAY HILLS ABOVE 1000 FEET
...SCA...PIGEON POINT TO PT PIEDRAS BLANCAS 0-60 NM.
&&
PUBLIC FORECAST: SS
AVIATION: DYKEMA
CLIMATE: DH/BELL/DYKEMAHazardous weather outlook, Feb 24, 3:00 PM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 300 PM PST THU FEB 24 2011 CAZ506-251100- NORTH BAY INTERIOR VALLEYS- 300 PM PST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH BAY VALLEYS IN THE SAN FRANCISCO BAY AREA. .DAY ONE...THURSDAY NIGHT RAIN WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY OVERNIGHT AS A STRONG COLD FRONT MOVES INTO NORTHERN CALIFORNIA. TEMPERATURES WILL REMAIN FAIRLY STEADY IN THE 40S...FALLING TO THE UPPER 30S BY SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF RAIN WILL TURN TO SHOWERS ON FRIDAY AS COLD AIR SPREADS OVER THE REGION. ITS POSSIBLE THAT A RAIN AND SNOW MIX WILL DEVELOP WITH SNOW LEVELS FALLING TO BETWEEN 500 AND 1000 FEET...ESPECIALLY IN ANY OF THE STRONGER CONVECTIVE SHOWERS ON FRIDAY AND FRIDAY NIGHT. UNSEASONABLY COLD AIR WILL OVERSPREAD THE NORTH BAY VALLEYS BY FRIDAY NIGHT INTO SATURDAY. THEREFORE A FREEZE WATCH HAS BEEN ISSUED FOR THE NORTH BAY VALLEYS FOR FRIDAY NIGHT INTO SATURDAY MORNING. THIS WILL LIKELY BE UPGRADED TO A FREEZE WARNING. EVEN COLDER TEMPERATURES ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING. * PLEASE SEE SFONPWMTR WWUS76 WEATHER MESSAGE FOR MORE DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ511-512-517-518-251100- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- 300 PM PST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ELEVATIONS ABOVE 1000 FEET IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA EXCLUDING THE NORTH BAY MOUNTAINS. .DAY ONE...THURSDAY NIGHT SNOW AND RAIN WILL SPREAD ACROSS THE HILLS TONIGHT. SNOW LEVEL WILL START OUT AROUND 3000 FEET THIS EVENING...THEN LOWER TO AROUND 2000 FEET BY SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER WEATHER ADVISORY WILL GO INTO EFFECT FROM 4 PM FRIDAY THROUGH 10 AM SATURDAY FOR SNOW...WIND AND VERY COLD TEMPERATURES FOR THE HILLS ABOVE 1000 FEET. * PLEASE SEE SFOWSWMTR WWUS46 WINTER WEATHER MESSAGE FOR MORE DETAILS * ACCUMULATING SNOW IS LIKELY ABOVE 1500 TO 2000 FEET WITH SOME ACCUMULATIONS POSSIBLE AT THE 1000 FOOT LEVEL. ANY SNOW COVERED ROADS WILL BECOME HAZARDOUS VERY QUICKLY. THE COLD TEMPERATURES ON FRIDAY NIGHT WILL NOT ALLOW FOR ANY MELTING AND ANY SHOWERS ON FRIDAY NIGHT AND SATURDAY WILL ALMOST CERTAINLY FALL AS SNOW ABOVE 1000 FEET. SNOW SHOWERS WILL END ON SATURDAY BUT VERY COLD TEMPERATURES WILL CONTINUE THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-505-508>510-513-516-528>530-251100- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 300 PM PST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS BELOW 1000 FEET IN THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY NIGHT RAIN WILL INCREASE FROM NORTH TO SOUTH TONIGHT ACROSS THE BAY AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL TURN TO SHOWERS ON FRIDAY WITH VERY COLD AIR OVERSPREADING THE BAY AREA. ITS POSSIBLE THAT RAIN AND SNOW WILL MIX DOWN TO AROUND 500 FEET IN ANY HEAVIER SHOWERS. BY FRIDAY NIGHT VERY COLD TEMPERATURES ARE FORECAST...EVEN IN THE VALLEYS WITH SOME SNOW SHOWERS POSSIBLE ESPECIALLY FOR LOCATIONS ALONG THE COAST AND SOUTH OF SAN FRANCISCO. SOME OF THE COLDEST AIR OF THE SEASON IS FORECAST FOR SATURDAY MORNING THROUGH SUNDAY MORNING. A FREEZE WATCH MAY BE ISSUED FOR THIS EVENT AS IT GETS CLOSER. THIS COLD SNAP WILL BE POTENTIALLY LIFE THREATENING FOR THE HOMELESS AND OTHERS THAT HAVE TO SPEND EXTENSIVE AMOUNTS OF TIME OUTSIDE THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ507-251100- NORTH BAY MOUNTAINS- 300 PM PST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS. .DAY ONE...THURSDAY NIGHT RAIN AND LOW ELEVATION SNOW WILL INCREASE IN COVERAGE AND INTENSITY TONIGHT. SNOW LEVELS CURRENTLY AROUND 3000 FEET WILL LOWER OVERNIGHT INTO FRIDAY MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM FRIDAY FOR ACCUMULATING SNOWFALL...WIND AND COLD TEMPERATURES. * PLEASE SEE SFOWSWMTR WWUS46 WINTER WEATHER MESSAGE FOR MORE DETAILS * .DAY TOWN THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER WEATHER ADVISORY WILL CONTINUE THROUGH 4 PM FRIDAY. VERY COLD TEMPERATURES WILL CONTINUE FRIDAY NIGHT INTO SATURDAY WITH SOME LINGERING SNOW SHOWERS IN THE HILLS. THE VERY COLD WEATHER WILL THEN CONTINUE SATURDAY THROUGH SUNDAY MORNING BEFORE TEMPERATURES FINALLY BEGIN TO MODERATE.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:52 AM PST | Winter Storm Warning | MTR | Monterey | 29 hr |
| Feb 25, 7:30 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Monterey, San Benito, City and County of San Francisco, San Mateo and 2 more | 75 min |
| Feb 25, 8:40 AM PST | Areal Flood Advisory | MTR | Monterey, San Benito, Santa Clara, Santa Cruz | 65 min |
| Feb 25, 9:56 AM PST | Areal Flood Advisory | MTR | Monterey, San Benito, Santa Clara | 49 min |
Nearby
Freeze Warnings in California, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.